Homogenisation of flow through periodic networks

Author: 

Chapman, S
Wilmott, Z

Publication Date: 

1 June 2021

Journal: 

SIAM Journal on Applied Mathematics

Last Updated: 

2021-10-11T18:33:34.883+01:00

Issue: 

3

Volume: 

81

DOI: 

10.1137/20M1368513

page: 

1034-1051

abstract: 

Using a discrete version of the method of multiple scales, the problem of fluid flow through an arbitrary periodic network of one-dimensional channels is homogenized to give Darcy flow. A simple, low-dimensional, linear algebra problem gives the effective permeability in terms of the channel conductances. The results are illustrated with an investigation of the statistical properties of effective permeability for a variety of random networks, as well as an evaluation of the correlation between permeability and network tortuosity.

Symplectic id: 

1160080

Submitted to ORA: 

Submitted

Publication Type: 

Journal Article